MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLL 9GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLL 9GAL RED; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305615
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported 3 bd¿ sharps coll 9gal red were missing their lids.The following information was provided by the initial reporter: "missing the lids".
 
Additional Manufacturer Narrative
H.6.Investigation: photos representation was provided for the complaint of missing lids.According to the dhr review process, the result showed there were no issues reported like missing lids during the manufacturing process for the lot number reported under this complaint (b)(4).A review of the ncmr¿s was performed; the result showed there were no issues reported like missing lids for the same part number throughout the last twelve months.Investigation : according with this investigation and the evidence received it can be seen the following: there are three lids missing from the product.We can confirm that lot number 2041910 was manufactured by flex on february 2022.With this information it cannot be determined this failure mode as related to the manufacturing process since a review of the weighing system records for the lot number provided was performed and no irregularity was detected.For this reason, it can be concluded that there are many variables that could generate this failure mode due to unknown handling and transportation, if the material is stored or if there are partial sales.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors, because the distributors can do partial sells and the controls to handle remaining material is unknown, therefore, the likelihood that they send boxes with incorrect quantity could happen.In addition, the current manufacturing controls were reviewed, and they were confirmed as capable to detect this kind of issues (missing lids).As part of this investigation, a review of customer complaint records was performed; according with the cc¿s records, three additional complaints were received through the last twelve months for the same part number and issue.In the previous complaints it was concluded that the product was incorrect handle by the distributor, due to there is controls to prevent this failure mode within the manufacturing process.On basis of picture sample being received, an investigation performed and potential root cause will be: non-controlled method to ship partial boxes to end user (repackaging process).Non-controlled handling within distributor facilities.Based on the information provided, it was not possible to confirm the root cause like a failure mode related to the manufacturing process due to the lack of evidence and since acceptable records were found for each box manufactured of the lot number reported under this customer complaint during the review of the weighing system records (greater than the lowest validated limit under the weighing system).Information like packing used to ship material to the end user, method used to handle the material, partial sells and storage controls of the product within distributor facility will be needed in order to determine the root cause.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD¿ SHARPS COLL 9GAL RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14240228
Report Number2243072-2022-00590
Device Sequence Number4736794
Product Code FMI
UDI-Device Identifier00382903056156
UDI-Public00382903056156
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305615
Device Catalogue Number305615
Device Lot Number2041910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown